Our team of medical experts are ready to help

Your questions answered


Rrosario asked...

My daughter has been diagnosed with chronic urticaria allergen. She is currently taking Cetirizine 5mg once daily, she is having headaches and stomach pain.

Could it be possible the medicine is the cause? She has been having it for the past 6 months. Is there anything I can do?

  • mother-thermometer-doctor-at-hand

    Do you need to see a GP ASAP?

     

    Would you like to speak with a doctor by video or phone at a time that suits you?

    Our Doctor@Hand service, delivered by Doctor Care Anywhere, is available on a pay-as-you-go basis with prices starting at just £60 per consultation*.

    Quote AXA20 to receive a 20% discount. (* Prices subject to change.)

The Answer

I’m sorry to hear that your daughter is in pain. Headache is a commonly reported side effect in both adults and children taking Cetirizine.

Abdominal pain is a frequently reported side effect in children aged 6-11. We would suggest that you discuss these side effects with your GP who may prescribe an alternative antihistamine.

There are alternative antihistamines that can be prescribed. Although they may produce the same side effect, they may not and are worth a try.

Answered by Health at Hand nurses.

 

You may also be interested in...

Antihistamines

'I suffer from Urticaria'

Know your allergy triggers

Newsletter sign up


Sign up to our monthly newsletter, Better Health, to receive our latest health and wellbeing updates.


Sign up to newsletter